Announcement

Announcement Module
Collapse
No announcement yet.

Symptoms

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Symptoms

    November 21st was my last day of 3 cycles of BEP chemo. Since chemo, I have experienced severe migraines caused by tinnitus in my ears as well as neuropathy in my feet. I have started 50mg of amnitriptaline for the migraines and 900mg of Gabapentin for neuropathy. The amnitriptaline has caused significant weight gain (25lbs) and Gabapentin has caused significant swelling in my legs and feet. Am now taking nortriptaline and only 300mg of Gabapentin. Since chemo my blood markers have been completely normal (even when the cancer was present before orchiectomy my blood was perfect) and my scans have been clear. I am set for new scans in August, and I have to say I am a bit worried. While I just had blood work drawn last week, I have been suffering from some back pain that's very sharp in the center of my back. I've also been dealing with some mild to severe chest pain over my heart which is also very sharp and comes and goes. I've been to the doctor, had echos done, d dimer, ekg, etc., and all is perfect. I'm really worried that pains are some sort of cancer - which is probably my mind controlling the situation. Ugh! Anyway, I say all this because has anyone had a reoccursnce of cancer, after chemo, where their markers were completely normal?! I really want to avoid the RPLND surgery. If by chance it does come back (praying it doesn't) I'd prolly opt for more chemo if that's an option.

    Thanks in advance!!

    Scott
    May 6 - R/O Left Testicle
    Pathology Report - Mixed Germ Cell Tumor - Non-Seminoma
    80% Embryonal 20% Yolk Sac
    Margin Free, No LVI.
    Tumor Markers - Normal
    Stage 1A - On Surveillance

    September CT Scan showed 2 Para-Aortic enlarged lymph nodes measuring 1.6cm and 1.3cm
    Restaged 2A
    9/26 Started BEP x 3
    11/21 Ended BEP x 3
    11/21 On Surveillance Again - Lymph Nodes on post chemotherapy scan were 9mm and are expected to shrink further. Merry Christmas to me!!

  • #2
    Not a doctor but I would say you are still in the clear and your mind is being it's own worst enemy. First off, back pain is common among all people, we are just unlucky enough to have had something we can decide to blame for it. I've never heard heart pain as a symptom of TC either. I would be surprised if it came back. If it did though I doubt chemo would be an option. You caught it early on surveillance and your histology shows high content of EC. The chemo suffiently killed off those cells I would imagine since it's so exquisitely sensitive to it. If something popped up I would guess it would be teratoma as chemo would have killed off all the other types of cells. It can happen that teratoma pops up even if it's not originally present especially if the original cell was mixed, but I don't think it's that common. The only case I can recall off the top of my head had Lymph over 5 cm so I figure it had time to develop and change which yours doesn't seem to have had. Also I think to cause a lot of pain in your body, something would have to grow fairly large I'd imagine and if your last scan was clear I doubt it would have had the time to grow to that size. It's most likely in your head right now. I would say it's far more likely these symptoms are side effects of treatment or medications you are on. Again I'm not a doctor, but I've seen plenty of stories similar to yours that turn out all clear! I imagine you wouldn't be any different.
    Last edited by dcalandrelli; 07-06-17, 05:44 PM.
    3/29/17 Diagnosed 100% Embryonal 4/10/17 Left I/O CT scan shows a few suspicious lymph (biggest 1.9 cm) 5/8/17 - 7/3/17 3xBEP 7/20/17 CT Scan Clear, AFP has uptick to 19 8/16/17 AFP Drops in half to 10, ALL CLEAR! 11/16/17 All Clear! AFP continues to drop!

    Comment


    • #3
      Are all those meds helping dramatically? It might be time to stop them if not, at least for a while to see what happens. Have you personally checked for drug interactions? I've been on four diferent blood pressure meds in the last two years, three of them caused significant side effects that required discontinuing them, and these were all very common, generic meds that have been around for years & are well tolerated by most folks. It's not uncommon for a drug's side effect to be worse than the problem it's supposed to address. I'd start by looking at the most common side effects & move on to possible interactions.

      Dave
      Jan, 1975: Right I/O, followed by RPLND
      Dec, 2009: Left I/O, followed by 3xBEP

      Comment

      Working...
      X